Hail, Nelson
- When
- April 26, 4:38 PM EST
- Where
- Nelson County, 1.8 mi WNW of Buffalo Mines
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.738, -79.061
Hail up to the size of quarters was reported near Piney River.
A southerly flow around high pressure off the east coast transported plenty of moisture from the Gulf of Mexico and Atlantic Ocean across the area. The warm and moist southerly flow combined with a pressure trough to trigger showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A southerly flow around high pressure off the east coast transported plenty of moisture from the Gulf of Mexico and Atlantic Ocean across the area. The warm and moist southerly flow combined with a pressure trough to trigger showers and thunderstorms. Moderate amounts of instability caused a few thunderstorms to produce damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 26, 2:15 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT TUE APR 26 2011
.SYNOPSIS...
A WARM FRONT IS POSITIONED ACROSS NORTHERN PENNSYLVANIA AND WILL
CONTINUE TO MOVE NORTHWARD TODAY. A COLD FRONT WILL CROSS THE
MID-ATLANTIC REGION ON THURSDAY. HIGH PRESSURE BUILDING IN AT THE
END OF THE WEEK WILL BRING DRIER AND COOLER CONDITIONS THROUGH THE
WEEKEND. AN UPPER-LEVEL DISTURBANCE MAY IMPACT THE AREA EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
ALTHOUGH SHRTWV TROF WILL BE FAR W AND FORCING WILL NOT BE
STRONG...12Z KIAD SOUNDING SHOWS CAP IS MINIMAL. WITH AMPLE
INSOLATION...TSTMS SHUD HAVE LITTLE DIFFICULTY FORMING ON HIGH
TERRAIN AND POTENTIALLY ELSEWHERE ALSO. MDT INSTBY AND 35 KT BULK
SHEAR SHUD SUPPORT ORGANIZED CNVCTN THIS AFTN...WITH A THREAT OF
HAIL AND GUSTY WINDS. THUS...SVR TSTM WATCH IN EFFECT W OF BLUE
RDG MTNS AND CNTRL FOOTHILLS UNTIL 9PM.
CNVCTV CVRG SHUD WANE WITH LOSS OF HEATING THIS EVE IN MOST
AREAS...BUT MAY BE BETTER SUSTAINED FAR WRN ZONES IN CLOSER
PROXIMITY TO SHRTWV TROF AND RIGHT-ENTRANCE RGN OF ITS ASSOCIATED
UPR JET. BALMY MINIMA IN THE UPR 50S WRN ZONES TO MID-UPR 60S ERN
ZONES.
CLD CVR ON WED WILL BE MORE WDSPRD THAN TDA...BUT CONTD DP BNDRY
LYR MSTR WILL SUPPORT CHCS FOR TSTMS DURG THE AFTN AHEAD OF CDFNT.
NO SGFNT CHGS NEEDED TO WED FCST.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
LOPRES WILL TRACK TOWARD LAKE MI WED NGT WHILE THE ATTENDANT COLD
FRONT APPROACHES THE APPALACHIAN SPINE. MODELS NOW IN AGREEMENT WITH
A SLOWER EVOLUTION OF THE SYSTEM AS UPPER-LEVEL ENERGY ROTATES
AROUND THE BASE OF THE UPPER TROUGH AND SLOWS THE EWD PROGRESSION.
THEREFORE...THE COLD FRONT IS NOT EXPECTED TO REACH THE HIGHLANDS
UNTIL AROUND DAYBREAK THU...AND THE I-95 CORRIDOR UNTIL THE ERY
AFTN.
DESPITE LATE NGT/MRNG TIMING OF FROPA...INCREASING SYNOPTIC-SCALE
LIFT AND VERY STRONG SHEAR PROFILES AHEAD OF THE FRONT WILL BE
MOVING INTO A WARM/MOIST AIRMASS THAT SHOULD BE SUFFICIENT ENOUGH
FOR A SVR TSTM POTENTIAL. STRAIGHT LINE WINDS WILL BE THE MAIN
THREAT WITH HAIL AND PERHAPS ISOLD QLCS TORNADOES IF NEAR SFC
FLOW BECOMES BACKED. IF THE FRONT SLOWS DOWN EVEN MORE LIKE THE
12Z NAM IS PROJECTING...THEN CONVECTION AHEAD OF THE FRONT MAY
HAVE ENOUGH TIME TO STRENGTHEN WITH THE HELP OF LIMITED DAYTIME
HEATING TOWARD THE CHSPK BAY IN THE ERY AFTN.
PWATS AHEAD OF THE FRONT APPROACH 2 SD ABOVE NORMAL. A FLASH FLOOD
POTENTIAL WILL EXIST ERY THU MRNG ACROSS THE HIGHLANDS AS HEAVY
DOWNPOURS FROM TSTMS MOVE INTO AN AREA WITH SATURATED GROUNDS AND
LOW FLASH FLOOD GUIDANCE. IF THE FRONT SLOWS DOWN CONSIDERABLY...
THEN FLASH FLOODING THREAT MAY CONTINUE EAST OF THE BLUE RIDGE
LATER THU MRNG INTO THE ERY AFTN.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE WILL TRACK ACROSS SRN ONTARIO-QUEBEC WHILE THE
ASSOCIATED LARGE-SCALE UPPER TROUGH MOVES THRU THE ERN CONUS THU NGT
AND FRI. THIS SYSTEM WILL HAVE LITTLE MOISTURE TO WORK WITH...SO
DONT EXPECT MORE THAN SCT TO BKN CLOUD COVER DURING THIS TIME...
ALTHOUGH CYCLONIC FLOW AROUND THE TROUGH SUPPORTS SCT SHOWERS
ALONG THE UPSLOPE SIDE OF THE ALLEGHENY FRONT. THE TIGHT GRADIENT
BETWEEN LOPRES OVER ERN CANADA AND HIPRES OVER THE SOUTHEAST
STATES AND STEEP LAPSE RATES IN THE PBL WILL LEAD TO A BREEZY DAY
FRI WITH AFTN GUSTS TO 35 MPH.
HIPRES SETTLES OVER THE MID-ATLANTIC STATES FRI NGT AND SAT. SAT
SHOULD BE THE MOST REFRESHING DAY OF THE FCST PERIOD...WITH SUNNY
SKIES AND HIGHS IN THE LOW TO MID 70S.
HIPRES MOVES OFF THE COAST SAT NGT AND SUN AS LOPRES DEEPENS ACROSS
THE NRN PLAINS. SLY RETURN FLOW AROUND THE HIGH WILL DRAW
WARM...MOIST AIR NWD UP THE ERN SEABOARD. ALTHOUGH MOST OF THE
FORCING WILL REMAIN WELL WEST OF THE AREA...ENOUGH INSTABILITY IS
FORECASTED TO DEVELOP TO INCLUDE MENTION OF LOW CHANCES OF TSTMS
ACROSS THE HIGHLANDS SUN AFTN/EVE. A COLD FRONT MOVING THRU THE
AREA SOMETIME LATE MON OR TUE COULD TRIGGER MORE WIDESPREAD
SHOWERS AND TSTMS.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
GUSTY WINDS AND CU WILL CONT THRU THE AFTN AND EVE AS PRES
GRADIENT RMNS TIGHT.
TSTMS XPCD ON HIGHER TERRAIN TO W AND ALSO MAY DVLP FARTHER E
WITH GREATER IMPACT TO TERMINALS. ONLY CONCERN IS LACK OF BNDRY TO
INITIATE THESE TSTMS. ATTM WILL RETAIN CB RMKS OWING TO LACK OF
CLARITY ON TIMING/LOCATION OF ANY TSTM INITIATION NR THE
TERMINALS.
CNVCTN WILL WANE TNGT WITH LOSS OF HEATING AND SO SGFNT FORCING TO
SUSTAIN THEM. WIND FIELD WILL RMN INVIGORATED TNGT...WHICH SHUD
SUPPRESS FOG DESPITE HIGH BNDRY LYR MSTR CONTENT. MVFR CIGS MAY
BCM AN ISSUE AGAIN LATE TNGT.
CLD CVR WILL BE GREATER IN CVRG WED...SO TSTM CHCS ARE UNCLEAR
ATTM. WITH APRCH OF SRN PLNS UPR SYSTEM AND CDFNT AND POTENTIAL
FOR A LEAD SHRTWV TROF TO LIFT ENEWD WED AFTN...CHCS FOR AFTN
TSTMS ARE NOT NIL...BUT CONFIDENCE IS LOW GIVEN INSTBY LIMITATION
BY INCRD MRNG CLD CVR.
A COLD FRONT WILL CROSS THE APPALACHIANS WED NGT. A STRONG SWLY LLVL
JET WILL APPROACH WED NGT AND ERY THU MRNG AND LIKELY GENERATE
LLWS CONDITIONS WITH 50 KT AROUND 2 KFT. TSRA COVERAGE WILL
INCREASE OVNGT WED NGT/ERY THU MRNG ACROSS MRB/CHO AND THRU MOST
OF THE MRNG FARTHER EAST AS A COLD FRONT MOVES THRU THE REGION.
STORMS MAY LINGER INTO THE ERY AFTN ACROSS BWI/MTN. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS...HEAVY DOWNPOURS
AND HAIL. BREEZY CONDITIONS WITH WLY GUSTS AROUND 25 KT ARE
EXPECTED BEHIND THE FRONT THU AFTN AND AGAIN ON FRI.
VFR CONDITIONS AND LIGHTER WINDS THIS WEEKEND AS HIPRES CONTROLS THE
REGIONAL WX PATTERN. A COLD FRONT APPROACHING THE AREA WILL BRING
INCREASING CHANCES FOR SHRA/TSRA BY THE BEGINNING OF NEXT WEEK.
&&
.MARINE...
SMALL CRAFT ADZY CONTS THRU TDA ALL ZONES AS GUSTS IN EXCESS OF 20
KT DVLPG AS XPCD. THESE GUSTS MAY SUBSIDE LATE TNGT FOR A FEW HRS
BUT WILL BE RENEWED WED MRNG AS PRES GRADIENT TIGHTENS FURTHER AHEAD
OF APRCHG SYSTEM.
SLY FLOW WILL CONTINUE TO INCREASE WED NGT AS A COLD FRONT
APPROACHES THE APPALACHIANS. SMALL CRAFT ADZY HAS BEEN EXTENDED FOR
ALL MARINE ZONES INTO WED NGT. WIDESPREAD 20 TO 25 KT WITH ISOLD
HIGHER GUSTS TO 30 KT IN AREAS OF MD CHSPK BAY THAT ARE PRONE TO
SLY CHANNELING. RELATIVELY COOLER WATER TEMPS SHOULD PREVENT EVEN
HIGHER GUSTS FROM MIXING DOWN TO THE SFC. SMALL CRAFT ADZY
THRESHOLD GUSTS WILL CONTINUE THU AS THE FRONT MOVES THRU THE
WATERS. ANY STORMS JUST AHEAD OF THE FRONT WILL BE CAPABLE OF
PRODUCING STRONG WINDS THU MRNG...POSSIBLY LINGERING INTO THE ERY
AFTN.
&&
.CLIMATE...
RECORD HIGH MIN TEMPS LIKELY WILL BE BROKEN AT BWI AND IAD WHILE
DCA ALREADY DROPPED 1F BELOW THE CURRENT RECORD HIGH MIN TEMP. THE
MIN TEMPS THIS MRNG AND 4/26 RECORD HIGH MIN TEMPS FOR THE THREE
MAJOR AIRPORTS ARE LISTED BELOW...
MIN TEMPS SO FAR TODAY /AS OF 9 AM EDT/...
DCA...64
BWI...68
IAD...67
RECORD HI MIN TEMPS FOR 4/26...
MIN YR
TEMP
DCA....65....1881
BWI....66....1990
IAD....61....1979
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ535-
536.
SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ535-536.
&&
KRAMAR/KLEINHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 457 PM EDT TUE APR 26 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 457 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY AND WEDNESDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED THURSDAY FOR PORTIONS OF THE WATERS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY FOR THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. SOME THUNDERSTORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY AND THURSDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 457 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR ALL COUNTIES WEST OF THE BLUE RIDGE MOUNTAINS AND FOR PORTIONS OF THE CENTRAL FOOTHILLS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR THE COUNTIES ALONG AND WEST OF THE BLUE RIDGE. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY FOR THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. SOME STORMS COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN WEDNESDAY AND THURSDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1210 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 E LEESBURG 39.10N 77.51W
04/24/2011 LOUDOUN VA NWS EMPLOYEE
SOFTWOOD TREE SNAPPED ALONG RIVER CREEK PARKWAY
&&
EVENT NUMBER LWX1100488
KRAMARPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1230 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL GREEN HAVEN 39.14N 76.54W
04/24/2011 M0.75 INCH ANNE ARUNDEL MD PUBLIC
TWO PERIODS OF DIME SIZE HAIL
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER LWX1100485
KRAMARPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1231 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST 1 WSW STRASBURG 38.98N 78.37W
04/24/2011 M65 MPH SHENANDOAH VA MESONET
0324 PM TSTM WND DMG 3 NNW BRIGGS 39.14N 78.04W
04/24/2011 CLARKE VA 911 CALL CENTER
TREE DOWN AT SENSENY ROAD AND JANEVILLE ROAD.
0326 PM TSTM WND DMG 3 WSW STRINGTOWN 39.18N 78.03W
04/24/2011 CLARKE VA 911 CALL CENTER
TREE DOWN IN THE 4200 BLOCK OF HARRY BYRD HIGHWAY RT 7.
0355 PM TSTM WND DMG 1 ESE LEESBURG 39.10N 77.54W
04/24/2011 LOUDOUN VA NWS OFFICE
SHINGLE ROOF DAMAGE TO CWSU CENTER. ESITIMATED 50KT
WIND GUST.
0400 PM HAIL 2 NNE LEESBURG 39.13N 77.54W
04/24/2011 E0.88 INCH LOUDOUN VA PUBLIC
0400 PM TSTM WND DMG 3 N BELMONT 39.10N 77.50W
04/24/2011 LOUDOUN VA PUBLIC
TWO TREES SNAPPED AND ONE SOFTWOOD TREE UPROOTED ALONG
HILLHEAD PLACE
0400 PM TSTM WND DMG 3 E LEESBURG 39.10N 77.51W
04/24/2011 LOUDOUN VA NWS EMPLOYEE
SOFTWOOD TREE SNAPPED ALONG RIVER CREEK PARKWAY
0401 PM TSTM WND DMG 2 NE BELMONT 39.09N 77.48W
04/24/2011 LOUDOUN VA NWS EMPLOYEE
TREE UPROOTED. TIME ESTIMATED FROM RADAR
0403 PM TSTM WND DMG 2 NE LEESBURG 39.12N 77.54W
04/24/2011 LOUDOUN VA TRAINED SPOTTER
0403 PM HAIL 4 SSE LUCKETTS 39.16N 77.49W
04/24/2011 E1.25 INCH MONTGOMERY MD PUBLIC
ALONG WHITES FERRY ROAD
0420 PM HAIL 3 SSE DAMASCUS 39.24N 77.19W
04/24/2011 E1.00 INCH MONTGOMERY MD TRAINED SPOTTER
0430 PM TSTM WND DMG 3 S ROXBURY MILLS 39.22N 77.06W
04/24/2011 MONTGOMERY MD TRAINED SPOTTER
SMALL LIMBS DOWN
0432 PM HAIL 1 N NORBECK 39.12N 77.08W
04/24/2011 E0.75 INCH MONTGOMERY MD TRAINED SPOTTER
0442 PM TSTM WND DMG 3 NE CLARKSVILLE 39.23N 76.90W
04/24/2011 HOWARD MD 911 CALL CENTER
TREE DOWN AT HARPERS FARM ROAD AND CLARKSVILLE PIKE.
0444 PM TSTM WND DMG 3 ENE DAYTON 39.25N 76.93W
04/24/2011 HOWARD MD 911 CALL CENTER
TREE DOWN ACROSS ROADWAY AT FOLLY QUARTER ROAD AND
HOMEWOOD ROAD.
0446 PM TSTM WND GST 1 SSE BELTSVILLE 39.03N 76.92W
04/24/2011 E60 MPH PRINCE GEORGES MD TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED
0447 PM TSTM WND DMG 3 W ELKRIDGE 39.20N 76.80W
04/24/2011 HOWARD MD 911 CALL CENTER
TREE DOWN AT SILVER TRUMPET DRIVE AND TAMAR DRIVE.
0447 PM TSTM WND GST 2 W ELKRIDGE 39.20N 76.80W
04/24/2011 M58 MPH HOWARD MD MESONET
0448 PM TSTM WND GST 2 W ELKRIDGE 39.20N 76.80W
04/24/2011 M58 MPH HOWARD MD TRAINED SPOTTER
0503 PM HAIL 2 NNE CROFTON 39.03N 76.68W
04/24/2011 E1.00 INCH ANNE ARUNDEL MD TRAINED SPOTTER
0702 PM HAIL 1 N CATALPA 38.53N 77.98W
04/24/2011 E1.00 INCH CULPEPER VA PUBLIC
0703 PM HAIL 1 SE CARDOVA 38.52N 78.02W
04/24/2011 E0.75 INCH CULPEPER VA TRAINED SPOTTER
0708 PM HAIL 1 NNE CATALPA 38.53N 77.98W
04/24/2011 E0.75 INCH CULPEPER VA TRAINED SPOTTER
0755 PM TSTM WND DMG 1 NW SOUTH GATE 39.14N 76.64W
04/24/2011 ANNE ARUNDEL MD TRAINED SPOTTER
SMALL LIMBS DOWN THROUGH THE AREA
0802 PM HAIL 2 NW PASADENA 39.13N 76.59W
04/24/2011 E0.75 INCH ANNE ARUNDEL MD TRAINED SPOTTER
0803 PM HAIL GREEN HAVEN 39.14N 76.54W
04/24/2011 M0.75 INCH ANNE ARUNDEL MD PUBLIC
TWO PERIODS OF DIME SIZE HAIL
0804 PM HAIL 1 SE SOUTH GATE 39.12N 76.61W
04/24/2011 M0.75 INCH ANNE ARUNDEL MD TRAINED SPOTTER
0813 PM TSTM WND DMG 2 WSW ELKRIDGE 39.19N 76.79W
04/24/2011 HOWARD MD TRAINED SPOTTER
LARGE TREE LIMB DOWN... TREES DOWN IN AREA.
0825 PM HAIL 1 NNW ALEXANDRIA 38.84N 77.10W
04/24/2011 E0.75 INCH ARLINGTON VA FIRE DEPT/RESCUE
0830 PM HAIL 2 ESE BARCROFT 38.85N 77.07W
04/24/2011 E1.00 INCH ARLINGTON VA PUBLIC
0830 PM TSTM WND GST 1 E ALEXANDRIA 38.82N 77.06W
04/24/2011 E58 MPH CITY OF ALEXANDRIA VA TRAINED SPOTTER
0830 PM HAIL 1 E ALEXANDRIA 38.82N 77.06W
04/24/2011 E0.75 INCH CITY OF ALEXANDRIA VA TRAINED SPOTTER
0830 PM TSTM WND DMG ALEXANDRIA 38.83N 77.09W
04/24/2011 CITY OF ALEXANDRIA VA TRAINED SPOTTER
6 INCH DIAMETER TREE DOWN
0830 PM TSTM WND DMG 2 W ALEXANDRIA 38.82N 77.12W
04/24/2011 CITY OF ALEXANDRIA VA TRAINED SPOTTER
0830 PM TSTM WND DMG 1 NNE ALEXANDRIA 38.83N 77.08W
04/24/2011 CITY OF ALEXANDRIA VA TRAINED SPOTTER
0833 PM HAIL 2 ENE ALEXANDRIA 38.83N 77.06W
04/24/2011 M0.75 INCH CITY OF ALEXANDRIA VA TRAINED SPOTTER
0834 PM HAIL WASHINGTON 38.90N 77.02W
04/24/2011 E1.00 INCH DISTRICT OF COLUMB DC TRAINED SPOTTER
&&
EVENT NUMBER LWX1100475 LWX1100457 LWX1100458 LWX1100452 LWX1100477
LWX1100487 LWX1100488 LWX1100471 LWX1100474 LWX1100476 LWX1100453
LWX1100478 LWX1100454 LWX1100460 LWX1100459 LWX1100479 LWX1100461
LWX1100481 LWX1100455 LWX1100456 LWX1100464 LWX1100462 LWX1100463
LWX1100486 LWX1100470 LWX1100485 LWX1100465 LWX1100466 LWX1100469
LWX1100468 LWX1100473 LWX1100480 LWX1100482 LWX1100483 LWX1100484
LWX1100467 LWX1100472
KRAMARSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT TUE APR 26 2011
VAZ025-026-036-037-262000-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
329 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE...AUGUSTA AND
ROCKINGHAM COUNTIES...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF SPOTTSWOOD...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE SHERANDO...LYNDHURST AND CRIMORA.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3781 7915 3782 7917 3789 7915 3796 7928
3839 7900 3818 7863
TIME...MOT...LOC 1929Z 218DEG 31KT 3791 7918SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 PM EDT TUE APR 26 2011
VAZ036-262215-
NELSON VA-
523 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORM TO AFFECT NELSON COUNTY...
AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF PINEY RIVER...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE SHIPMAN...WINTERGREEN AND SCHUYLER.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3770 7900 3770 7903 3772 7907 3777 7908
3779 7910 3799 7883 3778 7868 3777 7869
3777 7868 3764 7895
TIME...MOT...LOC 2123Z 230DEG 24KT 3766 7915
BPPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 529 PM EDT TUE APR 26 2011 WVZ055-502-262200- HARDY WV-EASTERN GRANT WV- 529 PM EDT TUE APR 26 2011 ...STRONG THUNDERSTORM TO AFFECT HARDY AND EASTERN GRANT COUNTIES... AT 529 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DORCAS...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE MOOREFIELD AND WILLIAMSPORT. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3924 7905 3914 7878 3884 7905 3893 7924 TIME...MOT...LOC 2129Z 213DEG 36KT 3897 7908 BPP
The Roanoke radar (KFCX), 133 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Hail up to the size of quarters was reported near Piney River.
A pine tree fell down onto an automobile along Vine Street. There was one injury reported.
A tree fell and snapped a power pole in Charlottesville.
Hail up to the size of half dollars was reported near Tye River.
About ten large Oak trees were blown down east of Route 53 and Route 20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300348, 300350, 300351, 300347, 300352.